Georgia, 2021

Damaging Winds in Georgia, June 11 to 12, 2021

June 11 to 12, 2021 · NWS FFC · 8 events in 8 counties and zones

An upper-level trough over the region along with a weak cold front to produce isolated severe thunderstorms over north and central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

An upper-level trough over the region along with a weak cold front to produce isolated severe thunderstorms over north and central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 2:51 PM EST, 42 minutes earlier.

Area forecast discussion, Jun 11, 2:51 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
351 PM EDT Fri Jun 11 2021

.SHORT TERM /Tonight through Saturday Night/...

Convection has become more widespread as expected given the
daytime heating destabilization coupled with the PVA along the
southern extent of the persistent upper low. Given the marginal
instability and weakly sheared env, thinking most development will
stay as general thunder intensity though a few have shown some
strong outflows and cannot rule out isolated severe. Overnight we
should expect some isolated showers or thunderstorms and possible
patchy fog in the morning from any spots having received heavier
precip.

For Saturday have confined likely pops to mainly central GA with
decreased chances to the north and west as main trough axis and
deeper moisture gets a bit farther push SE. Temps Saturday
afternoon look to moderate about 5 deg warmer than today in much
of the north and parts of the west given overall less convective
coverage and some drier mid/upper level columns advecting
southward.

Baker

&&

.LONG TERM /Sunday through Friday/...

A "cold" front will enter our CWA on Sunday, but given the abundant
moisture across the SE, it will take until Monday for the mid and
lower levels to dry out. When it finally does though, northern
Georgia will see some relief from the humidity for a few days with
minimum RH values dropping into the low 40s and upper 30s by
Wednesday as NW flow dominates the long term. The same can't be said
about south and central Georgia as the humidity returns to the area
toward the late part of the next week. Afternoon thunderstorms will
likely stay south of Macon as warm humid air gets pushed up from the
gulf again on Thursday.

This warm moist air will be driven by a potential tropical
disturbance. Both the EURO and the GFS are indicating that
conditions could be favorable to fire up the tropics, but given how
far out the forecast is there is still a great deal of uncertainty.
Regardless of development or not, the dry spell will likely be
broken late next week as the flow becomes more southerly.

Vaughn

&&

.AVIATION...
18Z Update...
Some lingering high end MVFR to low end VFR stratocu at 2500-3500
ft this afternoon with scattered showers and thunderstorms with
greatest chance generally now through 00z. Any TSRA could have VRB
gusts or 3-4SM vsbys. Some lingering showers or isolated storms
could persist this evening or overnight. MVFR cigs should return
after about 08z tonight for most sites. Showers and thunderstorm
chances pick up again tomorrow but should be overall a bit less
coverage. Winds mainly out of SW to west 8-10 kts this afternoon,
decreasing some overnight then NW 6-9 kts for Saturday.

//ATL Confidence...18Z Update...
Medium on overnight precip coverage/potential.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  68  90 /  30  50  40  30
Atlanta         70  89  70  89 /  40  40  20  30
Blairsville     66  84  63  85 /  40  30  20  40
Cartersville    69  88  68  90 /  50  20  10  30
Columbus        71  90  71  92 /  50  60  30  30
Gainesville     70  88  69  88 /  30  30  20  40
Macon           70  91  69  91 /  30  60  40  30
Rome            70  90  69  91 /  40  20  20  30
Peachtree City  69  88  69  89 /  40  50  20  30
Vidalia         73  90  72  88 /  30  70  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Vaughn
AVIATION...Baker
Hazardous weather outlook, Jun 11, 10:55 AM EST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Fri Jun 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible across North and Central
Georgia today into tonight. Widespread severe weather is not
expected, but an isolated strong to severe storm could occur. The
primary threats will be heavy rain, frequent lightning, and a few
strong winds gusts in any stronger storms that occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There will be a chance of thunderstorms across north and central
Georgia Saturday and Sunday, then mainly confined to parts of
central Georgia Monday through Wednesday. The greatest chance will
be during the afternoon and evening hours. A few stronger
thunderstorms cannot be ruled out on any of these days, however no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 11, 1:41 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Fri Jun 11 2021

GAZ053-054-111915-
Fayette GA-Coweta GA-
241 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND COWETA
COUNTIES UNTIL 315 PM EDT...

At 240 PM EDT...a strong thunderstorm was centered near Newnan
...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Palmetto, Senoia, Moreland,
Sharpsburg, Turin, East Newnan, Cannongate, Thomas Crossroads and
Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3351 8464 3351 8462 3350 8461 3351 8460
      3340 8450 3324 8455 3326 8482 3346 8486
TIME...MOT...LOC 1840Z 258DEG 21KT 3335 8481

WIND...50MPH
Special weather statement, Jun 11, 2:08 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Fri Jun 11 2021

GAZ054-055-057-111930-
Fayette GA-Clayton GA-Henry GA-
308 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON AND
SOUTHWESTERN HENRY COUNTIES UNTIL 330 PM EDT...

At 306 PM EDT...the leading edge of a strong thunderstorm was near
Peachtree City, or 5 miles west of Fayetteville...moving east at 30
mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Fayetteville, Jonesboro, Riverdale, Hampton, Tyrone, Lovejoy,
Woolsey, Starrs Mill, Inman, Bonanza, Atlanta Motor Speedway, Jw
Smith Reservoir, Sandy Creek, Lake Horton and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3357 8435 3344 8424 3335 8428 3335 8438
      3334 8438 3334 8439 3332 8439 3332 8452
      3340 8450 3351 8460
TIME...MOT...LOC 1906Z 260DEG 25KT 3341 8455

WIND...40MPH
Special weather statement, Jun 11, 2:15 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Fri Jun 11 2021

GAZ074-084-111945-
Wilkinson GA-Washington GA-
315 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM EDT...

At 315 PM EDT...a strong thunderstorm was centered near Oconee, or
10 miles east of Irwinton...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tennille and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8278 3280 8280 3281 8280 3279 8287
      3280 8303 3287 8306 3294 8280 3287 8275
TIME...MOT...LOC 1915Z 268DEG 26KT 3284 8300

WIND...50MPH
Special weather statement, Jun 11, 2:35 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 11 2021

GAZ110-112000-
Telfair GA-
335 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...

At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Lumber City, Towns and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3187 8306 3198 8289 3201 8275 3200 8272
      3196 8269 3192 8265 3192 8268 3191 8268
      3190 8269 3190 8270 3186 8276 3186 8278
      3185 8279 3183 8279
TIME...MOT...LOC 1935Z 262DEG 19KT 3189 8294

WIND...40MPH
Special weather statement, Jun 11, 3:15 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT Fri Jun 11 2021

GAZ078-089-090-112045-
Chattahoochee GA-Harris GA-Muscogee GA-
415 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHERN HARRIS
AND MUSCOGEE COUNTIES UNTIL 445 PM EDT...

At 414 PM EDT...a line of strong thunderstorms was along a line
extending from Mountain Hill to Ladonia Alabama to near
Hurtsboro Alabama...and moving east at 40 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of these storms include
Columbus, Waverly Hall, North Fort Benning, Bibb City, Upatoi, Fort
Benning/lawson Army Air Fld, Goat Rock Lake, Ellerslie, Laurel Hills,
Green Island Hills, Vista Terrace, Cataula, Columbus Metropolitan
Airport, Rose Hill, Mountain Hill, Eelbeck/West Fort Benning, Benning
Hills, Avondale, Benning Park and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3275 8514 3271 8469 3256 8469 3239 8472
      3223 8492 3225 8492 3226 8489 3230 8494
      3233 8501 3238 8497 3239 8499 3239 8497
      3243 8496 3245 8500 3252 8500 3258 8507
      3264 8511 3266 8509 3269 8512 3274 8511
TIME...MOT...LOC 2014Z 274DEG 38KT 3272 8504 3245 8510 3232 8530

WIND...40MPH

The radar

The Maxwell AFB radar (KMXX), 74 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Muscogee

When
June 11, 3:33 PM EST to 3:53 PM EST
Where
Muscogee County, 1.75 mi W of Double Churches to 1.16 mi WNW of Double Churches
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.550, -85.000

The Muscogee County 911 center reported a few trees blown down in the Double Churches Road and River Road area.

Thunderstorm Wind, Floyd

When
June 12, 2:24 PM EST to 2:40 PM EST
Where
Floyd County, 0.55 mi NW of Six Mile
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.176, -85.207

The public reported that a business in Six Mile had signs blown down.

Thunderstorm Wind, Polk

When
June 12, 2:24 PM EST to 2:54 PM EST
Where
Polk County, 1.4 mi SSW of Lake Creek to 0.93 mi ENE of Cedartown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.051, -85.230

The Polk County Emergency Manager reported trees and power lines blown down from the Burkhalter Road area to the area around Blance and Collard Valley Roads on the northeast side of Cedartown.

Thunderstorm Wind, Glascock

When
June 12, 3:11 PM EST to 3:30 PM EST
Where
Glascock County, 1.5 mi SSW of Blume
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.230, -82.660

The Glascock County Emergency Manager reported multiple trees and power lines blown down along Highway 102.

Thunderstorm Wind, Twiggs

When
June 12, 4:25 PM EST to 4:40 PM EST
Where
Twiggs County, 3.85 mi NE of Reids to 0.87 mi SSW of Huber
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.752, -83.516

The Twiggs County Emergency Manager reported several trees blown in the Huber area. Trees fell onto 2 homes on Bell Court and another onto a fire station at the intersection of Highway 129 and Sgoda Road. No injuries were reported.

Thunderstorm Wind, Wilcox

When
June 12, 5:07 PM EST to 5:22 PM EST
Where
Wilcox County, 0.43 mi SE of Rochelle
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.946, -83.445

The Wilcox County Emergency Manager reported power lines blown down along Highway 215 in Rochelle.

Thunderstorm Wind, Laurens

When
June 12, 5:10 PM EST to 5:40 PM EST
Where
Laurens County, 2.79 mi WNW of Dublin Muni Arpt to 4.21 mi ESE of Garretta
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
32.587, -83.023

The Laurens County Emergency Manager reported several trees blown down from Montrose and Dudley across Dublin to south of Dublin.

Thunderstorm Wind, Bartow

When
June 12, 7:26 PM EST to 7:36 PM EST
Where
Bartow County, 0.68 mi NE of Mc Ginnis
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.106, -84.961

The public reported a tree blown down around the intersection of Big Pond Road and Old Alabama Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2021Every state in 2021This day in weather historyWarnings in Georgia, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 963541, 963542, 963568, 963569, 963575, 963578, 963591, 963592.